MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure; after implanting the lens, surgeon looks under the microscope that the lens is marked on its periphery caused by the injector.There was patient contact.The procedure was completed on the same day.There was no patient harm.
 
Additional Manufacturer Narrative
A product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
The lens was not returned for evaluation.A photo was provided of an implanted single-piece toric lens.The area of interest was circled in black.A small, slightly curved mark was observed near the edge of the optic.The mark may be a scratch or a small crack.Unable to determine from the photo.The location of the damage may indicate a plunger override occurred.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A qualified cartridge and handpiece were used.Viscoelatic was not provided.It is unknown if a qualified viscoelastic was used.The root cause for the reported mark on lens could not be determined.Only a photo of the lens was provided.The area of interest was circled in black.A small, slightly curved mark was observed near the edge of the optic.The mark may be a scratch or a small crack.Unable to determine from the photo.The location of the damage may indicate a plunger override occurred.No issues were found with the returned company cartridge.Top coat dye stain testing was conducted with acceptable results.It is unknown if a qualified viscoelastic was used.The ifu (instructions for use) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol(intraocular lens) to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact company.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23463882
Report Number1119421-2025-02847
Device Sequence Number12998263
Product Code MJP
UDI-Device Identifier00380652410205
UDI-Public(01)00380652410205(17)280506(11)240508(10)15851757
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15851757
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date12/16/2025
Date Device Manufactured05/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH III CARTRIDGE D.
Patient SexFemale